Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 95, NWS Amarillo, TX

June 18, 2006Beaver County, Oklahoma

NWS Amarillo, TX issued this severe thunderstorm warning at Jun 18, 2006, 7:33 PM CDT for Beaver County, Oklahoma. It was in force for 72 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 18, 2006, 7:33 PM CDT (00:33 UTC)
Expired
Jun 18, 2006, 8:45 PM CDT
In force
72 min
Issued by
NWS Amarillo, TX
Area
Counties, with a storm outline in the text

County Beaver County, OK

The radar

The Dodge City radar (KDDC), 121 km from the middle of the area, began a volume at 00:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 0.6 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2006-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2006-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4562 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
109 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 3:01 PM CDT, 4 hours 32 minutes earlier.

Area forecast discussion, Jun 18, 3:01 PM CDT, 4 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
301 PM CDT SUN JUN 18 2006

.DISCUSSION...
MAIN FORECAST CONCERN WILL BE FIRE WEATHER CONDITIONS MONDAY AND
TUESDAY AS A SURFACE LOW IN EASTERN COLORADO INCREASES WINDS TO NEAR
BREEZY CONDITIONS. SOUTHERLY FLOW HOWEVER WILL CONTINUE TO ADVECT IN
DECENT DEWPOINTS SO HUMIDITIES MAY STRUGGLE TO DROP TO CRITERIA.
TUESDAY LOOKS DRIER HOWEVER THE LEE TROUGH WILL BE LOCATED IN THE
WESTERN COUNTIES WHICH COULD MAKE WIND CRITERIA TOUGH TO REACH. MID
WEEK THE LEE TROUGH WEAKENS AND MOISTURE SHOULD RETURN REDUCING THE
FIRE WX THREAT. LATE IN THE WEEK A FRONT WILL APPROACH THE PANHANDLES
AND COULD BRING SOME COOLER CONDITIONS.

HENNIG

&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                67  98  68  96 /   0   0   0   0
BEAVER OK                  64 100  67 100 /   0   0   0   0
BOISE CITY OK              63  97  67  98 /   0   0   0   0
BORGER TX                  72 100  72  99 /   0   0   0   0
BOYS RANCH TX              67 100  70 100 /   0   0   0   0
CANYON TX                  66  99  68  98 /   0   0   0   0
CLARENDON TX               67  99  68  99 /   0   0   0   0
DALHART TX                 63 100  66 100 /   0   0   0   0
GUYMON OK                  65 100  68 101 /   0   0   0   0
HEREFORD TX                66  99  68  99 /   0   0   0   0
LIPSCOMB TX                67  99  69  98 /   0   0   0   0
PAMPA TX                   69  96  68  95 /   0   0   0   0
SHAMROCK TX                67 100  69 101 /   0   0   0   0
WELLINGTON TX              67 101  69 101 /   0   0   0   0

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
OK...FIRE WEATHER WATCH FROM 10 AM MONDAY TO 10 PM MONDAY FOR THE
     FOLLOWING ZONES: AND CIMARRON.

TX...FIRE WEATHER WATCH FROM 10 AM MONDAY TO 10 PM MONDAY FOR THE
     FOLLOWING ZONES: DALLAM...DEAF SMITH...HARTLEY...AND
     OLDHAM.

&&

11/10
Hazardous weather outlook, Jun 18, 3:40 PM CDT, 3 hours 53 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
340 PM CDT SUN JUN 18 2006

OKZ001>003-TXZ001>020-191100-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
340 PM CDT SUN JUN 18 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...

LOW RELATIVE HUMIDITIES WITH WARM TEMPERATURES AND INCREASING WINDS
FROM MONDAY THROUGH WEDNESDAY WILL BRING AN ELEVATED FIRE DANGER TO
THE PANHANDLES. A FIRE WEATHER WATCH IS IN EFFECT MONDAY FOR THE
WESTERN OKLAHOMA PANHANDLE AND THE WESTERN THIRD OF THE TEXAS
PANHANDLE. ALSO...THERE IS A SLIGHT CHANCE OF THUNDERSTORMS MAINLY
ACROSS THE NORTHWEST TEXAS AND OKLAHOMA PANHANDLES ON THURSDAY. THESE
STORMS ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

SCHNEIDER

In the hours before

Special weather statement, Jun 18, 6:10 PM CDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
610 PM CDT SUN JUN 18 2006

OKZ003-182345-
BEAVER OK-
610 PM CDT SUN JUN 18 2006

...STRONG THUNDERSTORM IN NORTHEASTERN BEAVER COUNTY...

AT 610 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES WEST OF KNOWLES MOVING EASTNORTHEAST AT
20 MPH.

ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

KRAMAR

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 8:52 PM CDTSevere Thunderstorm WarningAMALipscomb32 min
Jun 19, 6:00 AM CDTRed Flag WarningAMACarson, Dallam, Deaf Smith, Hansford, Hartley, Hutchinson and 7 more16 hr

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.